Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 68, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2002, 7:33 PM EDT for Butler County, Ohio. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 7:33 PM EDT (23:33 UTC)
- Expired
- May 25, 2002, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Butler County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:45 PM EDT | Thunderstorm Wind 50 M | Oxford, OH | |
| May 25, 8:10 PM EDT | Thunderstorm Wind 50 E | Countywide, OH | Trees were knocked down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 252333 SVRILN OHC017-260000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 732 PM EDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTHWEST OHIO... * UNTIL 800 PM EDT... * AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF OXFORD TO 7 MILES SOUTH OF OXFORD TO 4 MILES WEST OF ROSS...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FAIRFIELD... HAMILTON... MIDDLETOWN... MONROE... OXFORD... ROSS... SEVEN MILE... SOUTH MIDDLETOWN... TRENTON... WIND GUSTS UP TO 65 MPH AND HAIL TO THE SIZE OF DIMES CAN BE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:35 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 25, 5:35 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 535 PM EDT SAT MAY 25 2002 LINE OF THUNDERSTORMS LOOKS PRETTY SOLID...SO WILL UP POPS TO 100. REST OF FORECAST LOOKING GOOD. ILN...NONE. SITES
In the hours before
Local storm report, May 25, 6:34 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
634 PM EDT SAT MAY 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 2 E UNION CITY OH 73 MPH TSTM WIND GUST
05/25/02 DARKE
JFLocal storm report, May 25, 7:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
724 PM EDT SAT MAY 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 2 E UNION CITY OH 73 MPH TSTM WIND GUST
05/25/02 DARKE
0610 PM UNION CITY OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0620 PM ANSONIA OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0633 PM VERSAILLES OH WIND DAMAGE
05/25/02 DARKE SEVERAL TREES DOWN
0645 PM VERONA OH WIND DAMAGE
05/25/02 PREBLE 1 TREE DOWN
JFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Shelby | 50 min |
| May 25, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 39 min |
| May 25, 7:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.